Jump to content

Depression


Recommended Posts

I'm 7 weeks post SAH. I had a craniotomy to correct the bleed. Prior to my SAH, I had been on an antidepressant (lexapro) for many

years (very successfully). The Dr. kept me on it while in the hospital and I am currently still taking it. Despite the medication, I am suffering from horrible depression and mood swings. I know that's quite common, but I'm wondering why the lexapro isn't working. Maybe I need a higher dose now? Just wondering if anyone has any insight into why. Also, if you had depression and each day was dominated by a different emotion, I'd love to hear how long it lasted.

Link to comment
Share on other sites

Hi Lisa,

not sure that I will be of much use to you here as I have not suffered depression since the sah. I have suffered quite badly in the past so I understand how awful it feels. Go to your GP and be honest with how you feel. Perhaps you need to change your medication. A nurse once explained to me that anti-depressants are a little like the contraceptive pill as in what works for one person won't help another and you have to try a few until you find the perfect one.

I hope you feel better soon,

Dawn x

Link to comment
Share on other sites

I can't answer why your current medication isn't working as not medically trained but maybe the part of the brain it helped had been damaged or that another part of your brain is responsible for the depression.

I'm on a low dose of mirtazapine for depression & I wouldn't have said I was depressed. I was howeve very low & let the fatigue take over my life & stop me doing things. I didn't realise how low i was until I took the tablets for the first 2 weeks & felt lighter & for the first time in ages happier. The ruling emotion for me most days was apathy or anger ¬ a lot inbetween. I really wish I'd sought help earlier, I was offered anti d's a lot earlier & I refused them because I'm 'strong & don't need any help from anyone'!!

I would recc going back to your GP & talking to them to see if you need adjustment to your meds or something different, don't carry on suffering alone (())

Link to comment
Share on other sites

My remedy for being down is as follows :~

Go Shopping....even for a coffee / decaff !! Smile even when down ..think of how much you have come on since day 1

I sing a lot but I depress family with my off key songs

Depression can bring you and those around you down also but we all know we cannot help it

We have to try and sing and be happy ..hard to do ! We all know this !!

None of it is our fault..We have been there got scars to prove it and we are still here....

Now those who are feeling down...think of a time/incident that really made you laugh..we all have one

Okay get memory jogging and tell BTG peep a funny thing that happened in your life

My Memory ~Anne my sister said lets dance for the Queen, Win, Queen being a pic on wall (We curtsey then off we go)

We done a ho down dance...she said be serious Win,,The Queen is watching us.. we danced holding hands towards picture

She done her dozey doh towards me..I start laughing She said hush the Queens looking at us..She realised what she said and we both went hystrical lol

Now Get us all laughing over to you

Love WinB xxxx oh yes my sister wet herself lol We were Young !!!!!

Edited by Winb143
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...